8 Replies
Natasha - July 21

Just a warning to all about taking unprescribed clomid. I know some people have done this and all has been fine> However, I wanted to share my experience as I wouldn't have even thought of unprescribed clomid if it weren't for this site. I have PCOS and irregular periods since I was 13. Living in the UK where waiting lists are lengthy, I thought I would bypass the NHS and buy clomid on the internet. I took them for 1 month in February this year. Within a week of the course ending, I ovulated, but I also came out in a rash, which I now know was vasculitis (inflammation of the blood vessels), I also had pain in my liver region. The rash looked like septicaemia/ meningits rash and my feet were also very painful. My doctor was concered and my blood tests were slightly abnormal and I was referred to the local hopsital for further testing. I couldn't admit to my doctor what I had done as I felt so stupid and I wished I had never taken those tablets. The doctor at the hospital couldn't find anything specifically wrong with me. I have had really bad pains in my kidney, lung and liver regions and I am really scared that I may have done permanent damage to myself. Also, when my husbands sperm was tested, they discovered that he also has a problem in that he doesn't produce enough sperm. I really was so annoyed that I have put myself through all this when it wan't necessary. Now I know if a doctor prescribes me clomid I will be so scared to take it and I won't be able to explain why.


linds99 - July 21

Did you know that stomach pains are normal (especially around the liver area) when you take clomid? I took it for 5-day and was being monitored by an RE because I have PCOS. I experienced liver pains too, they went away. I also got bad hot flashes and hard to sleep at night. This all ended once I got the HCG trigger shot though. But you are right, you should NEVER take anything that requires a prescription from the Internet..you can never be sure who the supplier is or what you are REALLY ingesting (if it was too much of a dose or too little of a dose for you.) RE usually likes to start patients out on 50 mg, who knows, you may have taken more than your body could handle or you could have taken it at the wrong time.


whynotme - July 21

Honestly, I would bite the bullet and tell your Dr. about your unprescribed clomid use. You may be allergic to it, and you be very harmful to you if you take it again. Sometimes we have to learn our own lessons and unfortunately you learned yours in a horrible way. This is your health you should be worried about and you should definitely be honest and upfront about what you were taking if you want to be treated properly. Good luck.


Natasha - July 21

thanks to both of you for your responses. Linds99 I took 50mgs of clomid. Reassuring to know the liver pains are normal, however, I have had some pain there recently. Hopefully this will clear up. Whynotme, I really wanted to tell my dr but I was so scared of his reaction at the time, altho I will give it some thought. I really wanted to post this as a warning to others who were considering taking clomid unprescribed as I wanted to share my negative experience as I only read good experiences on this website before I took the clomid. Thanks again to you both, I really appreciate your help.


whynotme - July 21

I definitely appreciate your post because there are definite dangers involved with taking any fertility drug un-monitored. There are increased chances of high order multiples which are never a good situation. Even though when a women is monitored this can still happen, atleast they are under medical supervision and know the risks involved. Before this website, I didn't even know that you could get this medicine unprescribed. Hmmm...I would be very careful buying drugs over the internet from different coutries. Be careful ladies!


Natasha - July 23

whynotme, I didn't know either until I came to this site and saw that some people took it unprescribed. My main concern at the time was ovarian hyperstimulation. I can't believe my reaction to the drug. I have stared ttc again as I feel loads better and since losing 32 pounds I am starting to get regular periods for the first time since my periods began 16 years ago!! to anyone with pcos and having difficulty conceiving please try to lose some weight, it seems to do the trick in regulating your cycle. It was the strangest thing to have a period 31 days after having the last one!


wannabeamom - July 23

Hi girls! I wanted to fill you in on my experience. I was prescribed clomid by me ob/gyn. He did not monitor to me. Even when I told him my regular periods had become irregular. It did not phase him and he up'd my dose of clomid. At the 6 month mark I was having bad cramps and had a clot come out of me that looked like a liver. I went in for u/s and had an 8-9 centimeter cyst on my right ovary from the clomid. Just imagine abaseball size cyst on your ovary. The frightening thought it could burst or twist on itself. Mine twisted on itself and then untwisted. I had to be rushed to the emergency room and there was nothing they could do for me. It was the worst pain I have yet to be in. My whole body went into shock. I have been on a break from ttc for 3 months now. I now know that any doctor who prescribes clomid or any other fertility drug should carefully monitor you. I start with an RE in August. Be careful and gl!


Tracy88 - July 23

Natasha, I would just be very upfront with the doctor. He is there to help you, not judge you. What's the worst that could happen for you being honest.....maybe a little disapproving lecture? Who cares about that when they can treat you accordingly and efficiently in regards to what the pill may have done to you. They may be very familiar with what to test for by knowing what the culprit was. Just a thought, and my opinion only. I just know that if it were my body, I would want to make sure that I am OK. Apparently clomid is not a good medication for you, so if a doctor suggests it, I would just say that you have taken it before, and list the symptoms that you had.


Natasha - July 23

that is really scary wannabeamom, I really hope you get pg soon. Tracy, thanks for the advice.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?